Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 251, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 1997, 5:22 AM CDT for Wilson County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1997, 5:22 AM CDT (10:22 UTC)
- Expired
- Jul 4, 1997, 6:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wilson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 041022 RRA SVRBNA TNC189-041115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 522 AM CDT FRI JUL 4 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...NORTHERN WILSON COUNTY AT 520 AM CDT A SEVERE THUNDERSTORM WAS LOCATED ABOUT 15 MILES NORTHWEST OF LEBANON MOVING EAST SOUTHEAST AT 35 MPH. THIS STORM PRODUCE DIME SIZE HAIL IN GREENBRIER AT 450 AM AND CAUSED WIND DAMAGE IN THE CLARKSVILLE VICINITY AROUND 4 AM. THE STORM WILL MOVE JUST NORTH OF LEBANON AND JUST SOUTH OF TROUSDALE COUNTY LINE. AT 520 AM CDT A STORM SPOTTER REPORTED DIME SIZE HAIL JUST SOUTH OF GALLATIN. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:20 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 4, 2:20 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 AM CDT FRI JUL 4 1997 A FEW FOLKS MAY HAVE TO MOVE THEIR 4TH OF JULY OUTDOOR ACTIVITIES INDOORS FOR A WHILE AS MOTHER NATURES SUPPLIES HER OWN BRAND OF FIREWORKS. AMS OVR MOST OF MIDSTATE MOIST/SLGTLY UNSTBL BUT REALLY JUICY AMS ISNT THAT FAR AWAY. 06Z ADAP DEPICTS BEST MSTR/INSTABLILTY SETTING UP OVR WRN TN. THRFR ACTIVITY ACRS SRN IL SHOULD GRDLLY DIMINISH AS IT MOVS FURTHER ESE BUT XPCT CONVECTIVE ACTIVITY TO INCR OVR NE AR/NW TN AT ANYTIME. MOST CONVECTIVE ACTIVITY OCCURG JUST BEHIND FRNTL BNDRY THUS APPRS BEST CHC OF TSTMS FOR NRN MID TN WL BE LATE AM THRU AFTN HRS WHILE ACTIVITY WL LIKELY OFF HOLD UNTIL LATER TODAY/THIS EVENING FOR SRN MID TN. MOS POPS LOOK REASONABLE CONSIDERG CURRENT SCENARIO. XPCT WARMEST TEMPS OVR SRN MID TN AS CLD DEBRIS/SCT TSTMS WL HALT TEMP RISE OVR NRN SXNS BY MID-DAY. LOOKS AS IF MID-SOUTH WL RECEIVE BRIEF RESPITE FM CURRRENT STRETCH OF HIGH HUMIDITY BY SAT. PROGGS SUGGEST DEWPTS IN THE 50S AND PLENTY OF SUN ON SAT. SEE LTL REASON TO DEVIATE FM MOS TEMPS FOR SAT AS HIGHS ACRS MUCH OF ERN NE/IA/NRN IL WERE IN THE 70-75 DEG RANGE. 09 BNA 85/61/82 610 SHELBYVILLE 89/64/84 640
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:37 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 38 min |
| Jul 4, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 48 min |
| Jul 4, 4:30 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 45 min |
| Jul 4, 4:54 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 51 min |
| Jul 4, 5:40 AM CDT | Severe Thunderstorm Warning | OHX | Smith | 50 min |
| Jul 4, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 57 min |
| Jul 4, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 45 min |
| Jul 4, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 61 min |
| Jul 4, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 53 min |
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 50 min |
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 50 min |
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 52 min |
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 52 min |
| Jul 4, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 50 min |
| Jul 4, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 50 min |
| Jul 4, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Marion | 64 min |
| Jul 4, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Sequatchie | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.